Flood, Rockingham
- When
- May 25, 7:30 PM EST to 9:10 PM EST
- Where
- Rockingham forecast zone
- Reported by
- UNKNOWN
- Coordinates
- 36.396, -79.775 (the zone’s center; the record gives no point)
Heavy rain resulted in the flooding of several roads across Rockingham County. Flash flooding in northwestern Caswell County resulted in water running across several roads.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Heavy rain resulted in the flooding of several roads across Rockingham County. Flash flooding in northwestern Caswell County resulted in water running across several roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at May 25, 6:30 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 730 PM EDT SUN MAY 25 2003 WL UPDATE SOON...BASED ON SPEED OF RAIN MOVING IN FROM THE WEST. .RNK... NC...FLOOD WATCH FOR TONIGHT FOR ZONES NCZ003>006...NCZ020. VA...FLOOD WATCH FOR TONIGHT FOR ZONES VAZ032>035...VAZ043>047... VAZ058>059. WV...NONE. AMS
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ 042>045-251300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 620 AM EDT SUN MAY 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA... WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 flood, 1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355837, 5355838.